MAUDE Adverse Event Report: BIGFOOT BIOMEDICAL, INC. BIGFOOT UNITY DIABETES MANAGEMENT SYSTEM

BIGFOOT BIOMEDICAL, INC. BIGFOOT UNITY DIABETES MANAGEMENT SYSTEM
Model Number FG-300185
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypoglycemia (1912); Blurred Vision (2137); Loss of consciousness (2418)
Date of Event 02/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer reported that they did not receive an alert from the bigfoot unity system.They suspect it was because they were too far from their phone.Bigfoot conducted a thorough investigation and there was no indication that the product did not meet specification.Data logs from the patient's unity system were reviewed and showed that there was no ble communication between the sensor and the bigfoot unity mobile app at the time of the hypoglycemic event.The system issued a sensor unavailable alert per specification and the alert was also acknowledged on the patient's phone.The system did not issue a low glucose alert during the period of non-connectivity, per specification.The sensor is not manufactured by bigfoot and the manufacturer of the sensor has been notified of this adverse event.If bigfoot learns of any new information in relation to this case, another investigation will be performed, and a follow-up report will be submitted.All pertinent information available to bigfoot has been submitted.
 
Event or Problem Description
A customer experienced symptoms of severe hypoglycemia including blurred vision and loss of consciousness.The customer required emt assistance and evaluation or treatment by an hcp.Two glucose tablets were administered, and, in the ambulance, they were given something to bring their glucose level up (through iv).The customer was admitted to the hospital, monitored, and treated.They were hospitalized for 2 days.There was no report of death or permanent impairment associated with the event.

Brand Name
BIGFOOT UNITY DIABETES MANAGEMENT SYSTEM
Common Device Name
DIABETES MANAGEMENT SYSTEM
Manufacturer (Section D)
BIGFOOT BIOMEDICAL, INC.
1820 mccarthy boulevard
milpitas CA 95035
Manufacturer (Section G)
BIGFOOT BIOMEDICAL, INC.
1820 mccarthy boulevard
milpitas CA 95035
Manufacturer Contact
kate lee
1820 mccarthy boulevard
milpitas, CA 95035
4087165600
MDR Report Key13831746
Report Number3016525500-2022-00002
Device Sequence Number13670660
Product Code QLG
UDI-Device Identifier00850003506227
UDI-Public00850003506227
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K202145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberFG-300185
Device Catalogue NumberFG-300185
Device Lot Number00000197
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2022
Initial Report FDA Received Date03/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale